MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE
Catalog Number 1002703-01
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual and dimensional inspections were performed and the reported deformed and overlapped coils were confirmed.The reported difficult to advance the guide wire through an introducer sheath was unable to be confirmed due to the condition of the wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determines the reported difficulty to advance through the introducer sheath and deformed and deformed/overlapped coils appear to be related to operational circumstances of the procedure.It is likely that manipulation and/or inadvertent mishandling of the guide wire during advancement through the introducer sheath resulted in the coil damage at the proximal end of the wire resulting in the reported difficulty to advance through the introducer sheath.The noted damaged to the guide wire likely occurred during the handling and cutting of the guide wire not to lose vessel access.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery.A hi-torque supra core 35 guide wire was advanced without resistance; however, the coils bunched up which resulted in an increase in diameter at the proximal end outside the patient anatomy.The physician didn¿t want to lose vessel access and bunching of the coils did not allow a 6f sheath to advance over the guide wire; therefore, the guide wire was cut to advance the 6f sheath.The 6f sheath was able to be successfully used.Access was maintained in order to use a closure device, but the case was abandoned post closure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequently, the return device analysis identified that the teflon on the proximal ribbon coil at the separation was scratched and peeling.No additional information was provided.

Brand Name
HI TORQUE SUPRA CORE 35
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8963053
Report Number2024168-2019-11455
Device Sequence Number2860108
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1002703-01
Device Lot Number9032561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH